New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Vitamin B12 deficiency or Pernicious Anaemia
4 Replies
axxie - April 19

Common symptoms, a gradual onset of symptoms occurs, but as everyone is different, you may well not have all of these symptoms

A Strange Tiredness, Lethargy, Depression,
Mood Swings, Dizziness, Sleepiness, Hair Loss,
Pins and Needles in Hands and Feet, Headaches,
Loss of Memory, Hyperacidity.

The best one, misplacing or not recalling names, where you left things, etc.

Before you ask your gp to do any test, remember that you have to let your gp know if you are taking vitamins, you need to tell how often you take them and what you are taking, along with the doses.

 

toots2889 - April 19

Hey axxie, very interested in this. What kind of testing needs to be done to know if you have this?
It wasnt until about a year ago, that I started noticing my hair falling out. I have everything listed, but when Ive talked to my docs about my hair falling out, they dont seem to concerned. I use to have the thickest hair, that no matter who I went to for a haircut they always said something about how thick it was. Now even the lady who does my hair has noticed that its thinned out alot on its own. She had to do it for me before. If you could share anymore on this i would appreciate it.

 

axxie - April 19

Hey toots,

What you probably have is called female pattern hair loss, call a change in the natural hair growth cycle. If it's not falling out in clumps or patches, then don't worry about it.

Childbirth, crash dieting, surgery and or traumatic emotional events, menopause, autoimmune disorder, thyroid disorder, anemia, chronic illnesses, depression, certain medications can all add up to loosing hair.

As for testing it's a blood test, usually doctors will look at your blood pattern and can usually guess correctly that you don't have it, because severe anemia would show up with signs of you complaining feeling of this strange tiredness, not the chronic fatigue that you have with fibro, also another sign is palpitation or fluttering of the heart. You would think they were the same signs as fibro but they are distinct. I have B12 diffiency had it since 80's. So I can just give myself the injection as I'm in just about every other day, until I reach a comfortable level.

Hope this helps.

 

toots2889 - April 30

Axxie, Hello again. We seem to be connecting alot on here. I just wanted to let you know that when I was at Drs. appt. I also talked to him again about my hair falling out. I can get out of shower and run fingers threw hair and my hands will be covered in hair. He checked to make sure I wasnt getting anemic and my thyroid and they were fine. He feels its because of when I got sick with hives this winter and was on steroids for almost 3 months. He said it takes about 6 months to get that stuff completely out of your system, especially when I was on such high doses. I feel better about it know that I know a possible reason.

 

axxie - May 4

Hi toots2889,

Yes we are connecting lots, and that's ok, I'm glad your doctor listened to you and went back into your records and checked your medication you had and did some blood work.

I feel you have a very good doctor, now I wish mine was just as good. Mine is gone for a month and won't see me until June and the last time we talked, I had a real hard time with her on account that I wanted her to prescribed Cymbalta 60mg for 3 months at a time, so I would not pay a co-pay each and everytime I had a refill. She said she could not do that because the pharmaceudical has been saying that some people are trying to commit suicide. So I told her, that I didn't feel suicidal and that in fact from all the pills she has given me, cymbalta 60mg was the closus I have been of living almost pain free and that my head was clear. She still did not want to prescribe more then 2 months of cymbalta 60mg at a time, and then I asked her for a sample and she gives me 7 packages of 7 pills. Can you believe her, after telling me that she just could give me more then 2 months worth, she turns around and gives me 7 packages of 7 pills each. Talk about being backwards or what.?

I'm on the lookout of another doctor who will be able to help me, because my hands and wrists are giving me grief, they hurt and no amount of pain killers I take helps.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question